Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 346, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2015, 4:14 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 21, 2015, 4:50 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS54 KJAN 212114
SVRJAN
MSC077-085-212215-
/O.NEW.KJAN.SV.W.0346.150821T2114Z-150821T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
EASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 414 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SONTAG TO NEAR MONTICELLO TO NEAR ROBINWOOD...
MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTICELLO AROUND 420 PM CDT.
SONTAG AROUND 425 PM CDT.
WANILLA AROUND 440 PM CDT.
OMA AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NEW
HEBRON AND SILVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3135 9036 3170 9036 3170 9026 3172 9023
3173 9019 3176 9013 3176 8998 3153 8998
3138 9005 3135 9017
TIME...MOT...LOC 2114Z 193DEG 18KT 3161 9027 3152 9016 3144 9009
HAIL...1.00IN
WIND...60MPH
$$
192 follow-up statements
593
WWUS54 KJAN 212128
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI AUG 21 2015
MSC077-085-212215-
/O.CON.KJAN.SV.W.0346.000000T0000Z-150821T2215Z/
LAWRENCE MS-LINCOLN MS-
428 PM CDT FRI AUG 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTICELLO...
OR 15 MILES EAST OF BROOKHAVEN...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SONTAG AND WANILLA AROUND 450 PM CDT.
OMA AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
HEBRON AND SILVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3149 9030 3170 9036 3170 9026 3172 9023
3173 9019 3176 9013 3176 8998 3153 8998
3152 8999 3146 9010 3144 9017
TIME...MOT...LOC 2128Z 191DEG 12KT 3158 9019
HAIL...0.88IN
WIND...60MPH
$$
19070
WWUS54 KJAN 212150
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT FRI AUG 21 2015
MSC077-085-212159-
/O.CAN.KJAN.SV.W.0346.000000T0000Z-150821T2215Z/
LAWRENCE MS-LINCOLN MS-
450 PM CDT FRI AUG 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND NORTHEASTERN
LINCOLN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3149 9030 3170 9036 3170 9026 3172 9023
3173 9019 3176 9013 3176 8998 3153 8998
3152 8999 3146 9010 3144 9017
TIME...MOT...LOC 2149Z 193DEG 18KT 3169 9016
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:13 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 21, 4:13 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT FRI AUG 21 2015 .DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE SLOWLY BEEN PROGRESSING NORTHWARD FROM THE COAST THIS AFTERNOON. SOME OF THE STORMS HAVE BECOME STRONG TO SEVERE GIVEN SUFFICIENT INSTABILITY THANKS TO DAYTIME HEATING AND A MOIST AIRMASS IN PLACE. DEWPOINTS ACROSS MOST OF THE AREA ARE IN THE LOWER TO MID 70S AND THE 12Z KJAN SOUNDING INDICATED A PW VALUE OF 1.9 INCHES. THIS WILL SUPPORT LOCALLY HEAVY DOWNPOURS IN ANY THUNDERSTORM. THE PRIMARY THREAT WITH THESE STORMS IS FROM GUSTY WINDS GIVEN 30KTS OF DEEP LAYER SHEAR AND 800-1000J/KG OF DCAPE. WHILE CURRENT RADAR TRENDS APPEAR AS THOUGH COVERAGE IS DWINDLING...THERE REMAINS THE CHANCE FOR AT LEAST SOME OF THIS ACTIVITY TO CONTINUE TO PUSH NORTH THROUGH THE REMAINDER OF THE EVENING. SOME SHOWERS MAY LINGER OVERNIGHT. MODELS CONTINUE TO SHOW A SHORTWAVE TROUGH SWINGING THROUGH THE REGION ON SATURDAY INTO EARLY SUNDAY. THIS SHOULD BRING ADDITIONAL SHOWERS AND STORMS TO ESPECIALLY THE NORTHERN PORTIONS OF THE ARKLAMISS. ADDITIONAL DISTURBANCES LOOK TO AFFECT THE ARKLAMISS REGION THIS WEEKEND AS THE CENTER OF THE UPPER RIDGE(THAT WAS OVER THE NORTH CENTRAL GULF) SHIFTS FURTHER WEST AND THE CWA COMES UNDER NORTHWEST FLOW ALOFT. THIS WILL KEEP SOME RAIN CHANCES IN THE FORECAST AND TEMPERATURES CLOSER TO NORMAL THROUGH EARLY NEXT WEEK. ANOTHER FRONT WILL DROP SOUTH INTO THE ARKLAMISS MONDAY AND TUESDAY. BEHIND IT...A 1018MB SFC HIGH WILL SHIFT SOUTH AND THIS WILL HELP USHER IN MUCH COOLER AND DRIER AIR INTO THE REGION. OVERNIGHT LOWS LOOK TO DIP INTO THE 60S AND HIGHS WILL BE IN THE 80S...WHICH MAY BE AN EARLY TASTE OF FALL. /28/ && .AVIATION...TSRA DEVELOPMENT CONTINUES TO BE A LITTLE SLOWER THAN EXPECTED WITH SEMI-ORGANIZED ACTIVITY JUST NOW MOVING UP INTO THE HBG AREA AND IT IS MORE QUESTIONABLE ON WHETHER IT WILL GET NORTH OF THE I-20 CORRIDOR. EXPECT ACTIVITY TO DIMINISH QUICKLY WITH SUNSET. CONFIDENCE IS SHAKY REGARDING IFR FOG/STRATUS POTENTIAL LATE TONIGHT/EARLY SAT MORNING - HAVE MOSTLY FOLLOWED A PERSISTENCE FORECAST TO THIS POINT. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 91 73 93 / 33 45 13 38 MERIDIAN 71 91 71 94 / 27 50 27 42 VICKSBURG 71 91 72 93 / 39 46 12 24 HATTIESBURG 72 92 75 93 / 22 44 13 41 NATCHEZ 71 92 72 94 / 28 45 12 22 GREENVILLE 72 86 72 89 / 48 61 20 31 GREENWOOD 72 85 71 89 / 48 60 26 29 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Aug 21, 2:38 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT FRI AUG 21 2015 ARZ074-075-MSZ018-019-025>036-221945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES- 238 PM CDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ007>009-015-016-023>026-MSZ037>066-072>074-221945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN- CATAHOULA-TENSAS-CONCORDIA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 238 PM CDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE LATE THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. STORMS WILL DIMINISH QUICKLY WITH SUNSET. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 21, 1:00 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 100 PM CDT FRI AUG 21 2015 MSZ074-211830- FORREST MS- 100 PM CDT FRI AUG 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL 130 PM CDT... AT 1259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HATTIESBURG...MOVING NORTHEAST AT 15 MPH. WINDS OF NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PETAL AROUND 120 PM CDT. SUNRISE AROUND 125 PM CDT. MACEDONIA AROUND 130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3133 8935 3143 8915 3119 8914 3118 8934 TIME...MOT...LOC 1759Z 246DEG 12KT 3127 8929 EC
Special weather statement, Aug 21, 2:50 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI AUG 21 2015
MSZ072-212030-
MARION MS-
250 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
330 PM CDT...
AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR KOKOMO...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBIA AROUND 255 PM CDT.
HOLLY SPRINGS AND MORGANTOWN AROUND 310 PM CDT.
GOSS AROUND 325 PM CDT.
BUNKER HILL AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3118 9001 3118 9003 3123 9003 3124 9004
3140 9004 3139 8982 3140 8982 3140 8979
3116 8988 3116 9001
TIME...MOT...LOC 1949Z 189DEG 13KT 3124 8993
19Special weather statement, Aug 21, 3:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI AUG 21 2015
MSZ063-072-212115-
MARION MS-LAWRENCE MS-
330 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES UNTIL 415 PM CDT...
AT 330 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TILTON...OR 10 MILES NORTH OF KOKOMO. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TILTON AND OAK VALE AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3134 9004 3133 9006 3133 9008 3134 9009
3134 9011 3135 9011 3135 9013 3148 9014
3148 8996 3129 8997 3129 9004
TIME...MOT...LOC 2030Z 184DEG 4KT 3135 9006
19Special weather statement, Aug 21, 3:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI AUG 21 2015
MSZ052-212115-
LAUDERDALE MS-
335 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE COUNTY
UNTIL 415 PM CDT...
AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MARION...OR NEAR MERIDIAN STATION...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUDERDALE...TOOMSUBA...KEWANEE AND ALAMUCHA AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3232 8842 3231 8842 3236 8873 3256 8871
3257 8839
TIME...MOT...LOC 2034Z 276DEG 9KT 3246 8864
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:00 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 21, 2:50 PM CDT | Special Weather Statement | JAN | Marion | 40 min |
| Aug 21, 3:30 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Aug 21, 3:35 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Marion | 43 min |
| Aug 21, 4:49 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| Aug 21, 4:54 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Aug 21, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Aug 21, 5:09 PM CDT | Special Weather Statement | JAN | Clarke | 51 min |
| Aug 21, 5:41 PM CDT | Special Weather Statement | JAN | Jasper | 49 min |
| Aug 21, 5:57 PM CDT | Special Weather Statement | JAN | Clarke | 48 min |
| Aug 21, 6:22 PM CDT | Special Weather Statement | JAN | Noxubee | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.